Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 52, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 2, 2000, 3:55 PM EDT for Washington County, New York. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 3:55 PM EDT (19:55 UTC)
- Expired
- Jun 2, 2000, 4:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, NY
The radar
The Albany radar (KENX), 69 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 4:00 PM EDT | Thunderstorm Wind | Easton, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 021955 SVRALB NYC115-022045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 355 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK * UNTIL 445 PM EDT * AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF GREENWICH...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF GREENWICH AT 400 PM EDT 3 MILES SOUTH OF CAMBRIDGE AT 410 PM EDT HAIL UP TO 1 INCH IN DIAMETER AND DAMAGING WINDS HAVE BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR SOUTHEASTERN NEW YORK. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. LAT...LON 4311 7359 4294 7365 4294 7327 4308 7327
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:45 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 2, 3:45 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT FRI JUN 2 2000
.DISC...VRY BUSY AFT WITH WDPSRD CNVCTN AND NMRS SVR TSTMS. MNY RPTS
OF LRG HAIL AND DAMAGING WNDS. WORST DAMAGE RPTD IN CAROGA LAKE.
.SHORT TERM...CMBTN OF STG CDFNT...H8 JET OF 40-45 KTS...HELICITIES
IN 150 TO 300 RNG...AND CAPES IN 2000-3000 J/KG. ACTVTY WL CONT
ANTHR SVRL HRS WITH FROPA XPCTD IN HUDSON VLY BTWN 22Z AND 23Z AND
ACRS XTRM SE PTN OF FA 00Z TO 01Z. LINGERING SHRA AND A FEW TSTMS
PSBL THRU LATE EVNG THEN CLRG OVRNGHT.
.LONG TERM...A DRY BUT COOL WEEKEND ACRS THE FA WITH MOR SHRA ERLY
NXT WEEK.
.ALY...SEVERE THUNDERSTORM WATCH UNTIL 600 PM WESTERN HALF OF FA.
0 SEVERE THUNDERSTORM WATCH UNTIL 900 OM EASTERN HALF OF FA.In the hours before
Special weather statement, Jun 2, 10:42 AM EDT, 5 hours 13 minutes before
CTZ001-MAZ001-NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-014- 022100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1042 AM EDT FRI JUN 2 2000 ...SEVERE THUNDERSTORMS ARE POSSIBLE IN EASTERN NEW YORK AND WESTERN NEW ENGLAND THIS AFTERNOON... THUNDERSTORMS HAVE BEEN SCATTERED ACROSS THE REGION THIS MORNING. MORE NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. SEVERE THUNDERSTORMS...THOSE ACCOMPANIED BY WIND GUSTS IN EXCESS OF 57 MILES AN HOUR...AND HAIL THREE QUARTERS OF AN INCH OR MORE IN DIAMETER...ARE POSSIBLE. THE THREAT OF SEVERE STORMS WILL BE GREATEST FROM THE CAPITAL DISTRICT SOUTH. THE GREATEST CHANCE OF SEVERE STORMS WILL BE DURING THE EARLY AND MID AFTERNOON...NORTH AND WEST OF ALBANY. TO THE SOUTH AND EAST OF ALBANY THE GREATEST THREAT WILL BE FROM MID AFTERNOON THROUGH EARLY THIS EVENING. THUNDERSTORMS WILL MOVE RAPIDLY FROM WEST TO EAST AT SPEEDS UP TO 50 MPH. IF YOU WILL BE OUTDOORS THIS AFTERNOON...KEEP A WARY EYE ON THE SKY. IF THREATENING WEATHER APPROACHES...TAKE COVER IMMEDIATELY. BOATERS SHOULD BE ESPECIALLY CAUTIOUS BECAUSE THEY WILL NOT ONLY BE VULNERABLE TO WIND AND HAIL...BUT TO LIGHTNING. THE THREAT OF SEVERE THUNDERSTORMS WILL BE THE RESULT OF A INCREASINGLY WARM AND HUMID AIR MASS WHICH WILL MOVE INTO EASTERN NEW YORK AND WESTERN NEW ENGLAND BY EARLY AFTERNOON. AN UNSEASONABLY STRONG COLD FRONT WILL RUSH EASTWARD INTO THIS MUGGY AIR MASS TOUCHING OFF THE THUNDERSTORMS LATE IN THE DAY. STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL WEATHER SERVICE...FOR FURTHER UPDATES REGARDING THIS WEATHER EVENT.
Local storm report, Jun 2, 3:28 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM NEW SALEM NY .88 INCH HAIL
06/02/00 ALBANY NICKEL SIZE HAIL
0319 PM RICHMONDVILLE NY 1.25 INCH HAIL
06/02/00 SCHOHARIE GOLF BALL TO HALF DOLLAR
SIZE HAIL
0319 PM CAROGA LAKE NY WIND DAMAGE
06/02/00 FULTON BOATS BLOWN OUT OF LAKE
ONTO ROAD. TREES AND
POWER POLES SNAPPED OFF.
0322 PM DELMAR NY .75 INCH HAIL
06/02/00 ALBANY DIME SIZE HAIL
CERNIGLIAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:12 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery | 33 min |
| Jun 2, 2:32 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 43 min |
| Jun 2, 3:03 PM EDT | Severe Thunderstorm Warning | ALY | Fulton | 42 min |
| Jun 2, 3:07 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 53 min |
| Jun 2, 3:09 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery | 36 min |
| Jun 2, 3:15 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 60 min |
| Jun 2, 3:20 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga | 55 min |
| Jun 2, 3:38 PM EDT | Severe Thunderstorm Warning | ALY | Schenectady | 67 min |
| Jun 2, 3:45 PM EDT | Severe Thunderstorm Warning | ALY | Greene | 60 min |
| Jun 2, 4:00 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 75 min |
| Jun 2, 4:08 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 52 min |
| Jun 2, 4:20 PM EDT | Flash Flood Warning | ALY | Rensselaer | 3 hr |
| Jun 2, 4:45 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 60 min |
| Jun 2, 4:59 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 46 min |
| Jun 2, 5:04 PM EDT | Flash Flood Warning | ALY | Columbia | 3 hr |
| Jun 2, 5:22 PM EDT | Flash Flood Warning | ALY | Greene | 3 hr |
| Jun 2, 5:50 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 55 min |
| Jun 2, 6:15 PM EDT | Flash Flood Warning | ALY | Dutchess | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.